Jump to content

MarcMa: Social anxiety as a withdrawal symptom?


MarcMa

Recommended Posts

Hey!

 

I‘ve been taking Celexa (up to 80 mg) for ocd for two years and took the last pill roughly three years ago. Some weeks after stopping the drug I felt symptoms of sympathetic activation (like rapid heart beat) especially in social situations. At first I was not even anxious about those things but after some time I began to think about what other people might think about me when I’m in fight or flight mode for no reason. Before taking the Celexa and even while taking it I never felt uncomfortable in social situations. I never experienced symptoms of being in panic before. Some other changes I experienced after stopping Celexa were lower libido, increased sensitivity to caffeine and probably feeling less emotions in general. I read about PSSD and it’s theories and already tried St Johns Wort which seems to help libido wise but also makes me more anxious.

 

I read about the loecus ceruleus disinhibition theory here and think that this could explain my symptoms.

 

I’m thinking about trying to go on a low dose of Celexa (like 5 mg) again to see if it helps. What do you think about that?

 

Is there someone who felt similar?

 

Kind regards 

 

Marc 

 

 
Edited by ChessieCat
reduced font and reformated
Link to comment
  • ChessieCat changed the title to MarcMa: Social anxiety as a withdrawal symptom?
  • Moderator Emeritus

Hi MarcMa and welcome to SA,

 

We ask all members to create a drug signature.  Please update it whenever you make a change.  Please keep it nice and simple.  We only need details for the last 2 years.  Date, drug and dose only, no symptoms or diagnoses.  The other years can just be an overview.  

 

This is the preferred format which is helpful for the mods.  Thank you.

 

Please include St Johns Wort.

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 2 years particularly?

  • Please leave out symptoms and diagnoses.
  • list is easier to understand than one or multiple paragraphs. 

 

It sounds like your symptoms have been improving during the time you have been off the drug.  Because it's been 3 years since your last dose it may be better to stay off psychiatric drugs (including St Johns Wort and any other similar substances) and let your brain regain its factory settings/homeostasis naturally.

 

protracted-withdrawal-or-paws-post-acute-withdrawal-syndrome-how-long-does-it-last

 

Please note that something which you found worked previously may not necessarily work the next time you try it.  Going off a drug too quickly causes withdrawal symptoms and once this happens then your CNS may respond differently when you try something which worked before.  If you do decide to reinstate it would be best to try a very tiny amount, like 0.25mg or 0.5mg to test to see how your react.  If there was no issue you could then increase the dose by a small amount if needed.  Please carefully read Post #1 of this topic.  About reinstating and stabilizing to reduce withdrawal symptoms

 

 

Why taper by 10% of my dosage?

 

Tips for tapering off Celexa (citalopram)

 

Dr Joseph Glenmullen's Withdrawal Symptoms

 

Windows and Waves Pattern of Stabilization

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Keep it Simple, Slow and Stable


Keep Notes on Paper

 

Rate Symptoms Daily to Check Patterns and Progress


The only supplements which SA recommends are Magnesium and Omega-3 Fish Oil.  Try a small amount one at a time to see how you react.  It is best to make only 1 change at a time.  It is also better not to start taking a complex vitamin because if you experience issues you will not know what exactly is causing it.  B vitamins can be stimulating especially B6.  hypersensitive-to-b-vitamin-or-b-vitamin-complex  If trying anything new, start with a small amount to see how you react and build up to the recommended amount.  

 

SA encourages members to learn and use Non-drug techniques to cope

 

There are many existing topics and discussions on this site.  You can use the site search function on the main page of the site at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy